Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Jul 21, 2012, 9:33 PM EDT for Washington County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 9:33 PM EDT (01:33 UTC)
- Expired
- Jul 21, 2012, 10:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Newport/Morehead City, NC
County Washington County, NC
The radar
The Morehead City radar (KMHX), 119 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2203 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WWUS82 KMHX 220133
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EDT SAT JUL 21 2012
NCZ045-220200-
WASHINGTON-
933 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON COUNTY THROUGH
1000 PM EDT...
AT 933 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYMOUTH...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WESTOVER...ROPER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3583 7638 3579 7640 3576 7640 3570 7641
3573 7683 3579 7680 3581 7680 3583 7678
3585 7679 3587 7677 3588 7674 3592 7672
3594 7637
TIME...MOT...LOC 0133Z 267DEG 17KT 3583 7676
$$ 9What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:30 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 21, 6:30 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
630 PM EDT SAT JUL 21 2012
.SYNOPSIS...
A FRONT WILL REMAIN STALLED JUST NORTH OF THE AREA THROUGH SUNDAY
THEN WILL MOVE NORTH AS A WARM FRONT MONDAY. ANOTHER FRONT WILL
MOVE INTO THE AREA FROM THE NORTH WEDNESDAY AND QUICKLY LIFT BACK
NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW
PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW OF HOT AND HUMID
WEATHER ACROSS THE AREA LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 625 PM SATURDAY...NUMEROUS SHRA AND A FEW TSRA CONT OVER THE
REGION EARLY THIS EVENING. MUCH OF THE AREA HAS BEEN WORKED OVER
FROM ALL THE PRECIP WITH GREATLY REDUCED INSTAB. STILL CANT RULE OUT
A STRONG STORM HOWEVER SEVERE THREAT IS RAPIDLY ENDING. WILL CONT
LIKELY POPS BULK OF THE REGION INTO THE EVENING. MUCH LIKE LAST
EVENING TEMPS ALREADY IN 70S MANY SPOTS AND WILL PROB NOT VARY MUCH
REST OF THE NIGHT.
AFTER MIDNIGHT WILL HAVE TO CONTINUE CHANCE OF SHOWERS AND
THUNDERSTORMS WITH STATIONARY FRONT OVER THE EXTREME NORTHERN
PORTION OF THE AREA AND VERY MOIST/UNSTABLE AIRMASS LOCKED IN PLACE.
&&
.SHORT TERM /SUNDAY/...
AS OF 355 PM SATURDAY...MOIST AND UNSTABLE CONDITIONS WILL PERSIST
THROUGH SUNDAY WITH A STATIONARY FRONT OVER NORTHEAST NORTH
CAROLINA. ALL OF THE GUIDANCE IS INDICATING A DECENT COVERAGE OF
SHOWERS AND STORMS BUT DIFFER ON LOCATION OF HEAVIEST RAINS AND
TIMING. THUS HAVE BROAD BRUSHED A 40% POP AREA WIDE THROUGHOUT THE
DAY CALLING FOR SCATTERED ACTIVITY. LATER SHIFTS CAN FINE TUNE WHEN/IF
TIMING AND LOCATION ISSUES BECOME BETTER RESOLVED. HIGHS WILL BE
AROUND 90.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SAT...THE STALLED FRONTAL BOUNDARY JUST N AND W OF THE
AREA WILL SLOWLY DISSIPATE SUN EVENING. WILL CONTINUE DECENT POP
CHANCES SUN NIGHT...MAINLY FOR NORTHERN AREAS AND OBX...AS MODELS
DEPICT WEAK SHORTWAVE MOVING THROUGH.
HIGH PRES OVER THE WRN ATLANTIC BUILDS INTO THE SERN STATES EARLY
NEXT WEEK WHILE UPPER LEVEL RIDGING MIGRATES EWD IN RESPONSE TO A AN
UPPER LOW PUSHING INTO THE PAC NW WHICH WILL BRING NWLY FLOW ALOFT
ACROSS THE MID-ATLANTIC STATES. MODELS DEPICTING A WEAK SHORT WAVE
MOVING THROUGH THE NW FLOW ALOFT LATE MON WHICH MAY PROVIDE
ADDITIONAL DYNAMICS TO TRIGGER CONVECTION AND WILL HAVE CHANCE
POPS...OTHERWISE MORE TYPICAL ISOLATED DIURNALLY DRIVEN CONVECTION
EXPECTED TUE WITH BEST COVERAGE ALONG THE SEA BREEZE.
ANOTHER FRONT WILL BE APPROACHING FROM THE NW EARLY WED. MODELS
NOW PUSHING THE FRONT A BIT FARTHER S TO SOMEWHERE BETWEEN THE
CRYSTAL COAST AND THE NC/SC BORDER EARLY WED MORNING...THEN
QUICKLY LIFT IT BACK WED EVENING. BY PEAK HEATING MODELS PROG
LIMITED INSTABILITY AND DESCENT DRYING ACROSS THE NERN SECTIONS
SO WILL ONLY HAVE SLIGHT CHANCE POPS HERE BUT WILL CONTINUE CHANCE
POPS SWRN SECTIONS.
UPPER RIDGING BUILDS BACK INTO THE AREA THU AND FRI BRINGING A
SLIGHT WARM UP WITH MAINLY DIURNALLY DRIVEN CONVECTION. GFS
STILL DEPICTS AN ANONYMOUSLY STRONG LOW ALONG THE STALLED FRONT
OVER THE NC/SC PIEDMONT THU INTO FRI BUT WILL CONTINUE TO DISCOUNT
AS THIS REMAINS AN OUTLIER. AN UPPER TROUGH IS PROGGED TO
APPROACH THE AREA SAT WHICH MAY PROVIDE ADDITIONAL FORCING FOR
ASCENT ALTHOUGH MODELS INDICATED LIMITED QPF ATTM.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 630 PM...MOST OF THE CONVECTION WILL MOVE E OF TAF SITES NEXT
CPL HRS. WILL STILL HAVE THREAT FOR SOME ADDITIONAL DEVELOPMENT LATER
HOWEVER WILL CONT TO HANDLE WITH VCTS. SATURATED LOW LVLS AND LIGHT
WINDS WILL CREATE POTENTIAL FOR SOME FOG/ST LATER ESPCLY IF CLOUDS
DIMINISH. EXPECT SOUTHERLY FLOW FOR TOMORROW AS WELL WITH
THUNDERSTORM DEVELOPMENT POSSIBLE IN THE AFTERNOON.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT....A FRONTAL BOUNDARY STALLED NEAR THE VA/NC BORDER
WILL CONTINUE TO BRING INCREASED CHANCES OF CONVECTION SUNDAY
NIGHT. THE FRONT DISSIPATES BY EARLY NEXT WEEK WITH RIDGING
BUILDING BACK INTO THE AREA ALLOWING FOR A MORE TYPICAL SUMMERTIME
DIURNAL CONVECTIVE ACTIVITY. ANOTHER FRONT IS PROGGED TO DROP INTO
THE AREA WED WHICH MAY PROVIDE ADDITIONAL SUPPORT FOR CONVECTION.
LATE NIGHT/EARLY MORNING PATCHY FOG WILL BE POSSIBLE EACH MORNING.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/...
AS OF 630 PM SATURDAY...NO CHANGES TO PREV FCST.
PREV DISC...A STATIONARY FRONT OVER SOUTHEAST VIRGINIA MAY BE
MODULATED BY CONVECTION AND BRIEFLY PUSH SOUTH INTO THE NORTHERN
WATERS TONIGHT WITH LIGHT MAINLY EASTERLY WINDS TONIGHT. SOUTH OF
THIS BOUNDARY...SOUTH OF OREGON INLET...A MODERATE SW FLOW OF 15-20
KT WILL PERSIST INTO SUNDAY. ALTHOUGH SEAS HAVE SUBSIDED TO 5 FT
WAVE WATCH MODELS INDICATES SEAS TO 6 FT OVER THE OUTER WATERS
THROUGH THIS EVENING. THUS WILL CONTINUE MARGINAL ADVISORY BUT MAY
BE ABLE TO CANCEL EARLY IF HIGHER SEAS TO DON'T MATERIALIZE BY MID
EVENING. WINDS WILL DIMINISH TO 10-15 KT SUNDAY WITH SEAS 3-5 FT.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 3 PM SAT...A FRONT STALLED ALONG THE VA/NC BORDER WILL
DISSIPATE SUN EVENING. SUN THROUGH MON OVERALL EXPECT PREDOMINATE
SW WINDS 10-20KT AND SEAS 2-4FT NORTH OF OREGON INLET...AND 3-5FT
SOUTH. PRESSURE GRADIENT WILL TIGHTEN LATE MONDAY AND TUE BTWN
TROUGH INLAND AND HIGH OFFSHORE. SW WINDS AND SEAS WILL AGAIN
INCREASE 15-25 KT AND 4-7FT...MAINLY SOUTH OF OREGON INLET. A COLD
FRONT IS CURRENTLY PROGGED TO MOVE INTO THE WATERS WED AND STALL
SOMEWHERE BETWEEN CAPE LOOKOUT AND THE SC/NC BORDER BRINGING
NLY WINDS AOB 15 KT WITH SEAS SUBSIDING TO 2-4 FT. THE FRONT
QUICKLY RETURNS TO THE N WED NIGHT WITH S/SWLY WINDS AROUND 10-15
KT RETURNING BY THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...SK
AVIATION...RF/SK/LEP
MARINE...RF/JME/SKHazardous weather outlook, Jul 21, 4:17 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 417 PM EDT SAT JUL 21 2012 NCZ029-044>047-079>081-090>094-222030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 417 PM EDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. SOME OF THE STORMS MAY BRIEFLY BECOME SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-222030- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 417 PM EDT SAT JUL 21 2012 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS MAY CAUSE LOCALIZED FLOODING TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS MAY BRING GUSTY WINDS AND HEAVY RAINFALL AGAIN SUNDAY AFTERNOON. SOME OF THE STORMS MAY BRIEFLY BECOME SEVERE THROUGH THIS EVENING WITH A DAMAGING WIND GUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 7:14 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
714 PM EDT SAT JUL 21 2012
NCZ092-093-095-098-220000-
CARTERET-CRAVEN-JONES-ONSLOW-
714 PM EDT SAT JUL 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...ONSLOW...JONES AND
CARTERET COUNTIES THROUGH 800 PM EDT...
AT 714 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MAYSVILLE TO CAMP LEJEUNE
MAIN GATE...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF
PUMPKIN CENTER TO CAMP LEJEUNE MAIN GATE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HUBERT...
SILVERDALE...CATFISH LAKE...BEAR CREEK...GREAT LAKE...CROATAN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3462 7752 3499 7733 3497 7691 3495 7688
3495 7681 3492 7676 3472 7686 3472 7690
3469 7698 3468 7697 3469 7688 3468 7688
3466 7702 3460 7719
TIME...MOT...LOC 2314Z 273DEG 22KT 3491 7726 3470 7736
$$ 9Special weather statement, Jul 21, 7:41 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
741 PM EDT SAT JUL 21 2012
NCZ047-103-220045-
MAINLAND DARE-OUTER BANKS DARE-
741 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 845 PM EDT...
AT 741 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF SOUTHERN SHORES...OR ABOUT 10 MILES SOUTHWEST OF DUCK...
MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SOUTHERN SHORES...
KITTY HAWK...COLINGTON...KILL DEVIL HILLS...NAGS HEAD......MANTEO...
WHALEBONE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3573 7552 3577 7554 3576 7560 3584 7559
3580 7562 3583 7568 3587 7567 3592 7573
3591 7576 3586 7574 3598 7593 3598 7586
3591 7562 3599 7569 3600 7574 3604 7572
3604 7575 3617 7576 3576 7550
TIME...MOT...LOC 2341Z 298DEG 27KT 3607 7586
5Local storm report, Jul 21, 8:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
837 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM LIGHTNING DUCK 36.16N 75.75W
07/21/2012 DARE NC 911 CALL CENTER
TWO LIGHTNING STRIKES IN TWO DIFFERENT LOCATIONS IN
DUCK.
&&
EVENT NUMBER MHX1200331
MELENDEZSpecial weather statement, Jul 21, 8:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
847 PM EDT SAT JUL 21 2012
NCZ029-045-220130-
MARTIN-WASHINGTON-
847 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND MARTIN
COUNTIES THROUGH 930 PM EDT...
AT 847 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF JAMESVILLE...OR ABOUT 7 MILES SOUTH OF WINDSOR...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DARDENS...PLYMOUTH...
WESTOVER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3570 7649 3575 7702 3587 7702 3591 7693
3586 7689 3584 7690 3582 7688 3586 7684
3589 7683 3589 7681 3587 7678 3587 7675
3595 7669 3594 7666 3595 7655 3597 7647
TIME...MOT...LOC 0047Z 271DEG 13KT 3590 7689
$$ 9Local storm report, Jul 21, 8:52 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
852 PM EDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLOOD DUCK 36.16N 75.75W
07/21/2012 DARE NC SPOTTER
DUCK VILLAGE HAS A LOT OF STANDING WATER ON HWY 12.
&&
EVENT NUMBER MHX1200332
MELENDEZSpecial weather statement, Jul 21, 9:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
933 PM EDT SAT JUL 21 2012
NCZ045-220200-
WASHINGTON-
933 PM EDT SAT JUL 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON COUNTY THROUGH
1000 PM EDT...
AT 933 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLYMOUTH...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WESTOVER...ROPER.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3583 7638 3579 7640 3576 7640 3570 7641
3573 7683 3579 7680 3581 7680 3583 7678
3585 7679 3587 7677 3588 7674 3592 7672
3594 7637
TIME...MOT...LOC 0133Z 267DEG 17KT 3583 7676
$$ 9The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:28 PM EDT | Areal Flood Advisory | MHX | Dare | 92 min |
| Jul 21, 8:41 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 21, 8:47 PM EDT | Special Weather Statement | MHX | Washington | 43 min |
| Jul 22, 11:22 AM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Jul 22, 1:51 PM EDT | Special Weather Statement | MHX | Lenoir | 54 min |
| Jul 22, 2:09 PM EDT | Special Weather Statement | MHX | Pamlico | 66 min |
| Jul 22, 2:43 PM EDT | Special Weather Statement | MHX | Craven, Duplin, Jones, Lenoir | 47 min |
| Jul 22, 2:47 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 43 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | MHX | Jones | 64 min |
| Jul 22, 3:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Jones, Onslow | 59 min |
| Jul 22, 3:41 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jul 22, 4:14 PM EDT | Areal Flood Advisory | MHX | Craven | 91 min |
| Jul 22, 4:23 PM EDT | Special Marine Warning | MHX | 52 min | |
| Jul 22, 4:30 PM EDT | Special Weather Statement | MHX | Lenoir | 60 min |
| Jul 22, 4:31 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 44 min |
| Jul 22, 4:39 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Jones, Lenoir, Onslow | 66 min |
| Jul 22, 5:26 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Jul 22, 5:35 PM EDT | Special Weather Statement | MHX | Beaufort | 55 min |
| Jul 22, 5:43 PM EDT | Special Marine Warning | MHX | 62 min | |
| Jul 22, 5:51 PM EDT | Special Weather Statement | MHX | Hyde | 39 min |
| Jul 22, 6:06 PM EDT | Special Weather Statement | MHX | Pitt | 54 min |
| Jul 22, 6:50 PM EDT | Special Weather Statement | MHX | Dare | 40 min |
| Jul 22, 7:34 PM EDT | Special Weather Statement | MHX | Tyrrell | 41 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.